Sunday , February 23 2020
Home / india / Adolescent respiratory insufficiency after evaporation – reported cases

Adolescent respiratory insufficiency after evaporation – reported cases



Adolescent respiratory insufficiency after evaporation - reported cases

Thousands of possible cases of severe evaporation-related pulmonary disease – inhalation of a heated, aerosolized solution have been reported to the Centers for Disease Control and Prevention (CDC) to date and the number is still growing. Several deaths have been attributed to e-cigarette, or evaporation, lung injury associated with the use of products (EVALS).

E-cigarette fluid can potentially endanger life-threatening lung inflammation in those who are susceptible, doctors warn. Archives of childhood diseases after treating a teenage boy with evaporative-related respiratory failure.

The trigger for the condition, which led to it, would probably have been an excessive immune response to one of the chemicals in the e-cigarette fluid, they say.

………………………….. Ad …………….. ……………

They report a case of hypersensitivity pneumonitis – a condition in which the airbags and airways become seriously inflamed – in a 16-year-old man who was initially suspected of having worsened asthma.

………………………….. Ad …………….. ……………

The boy, who had not previously been diagnosed with asthma, had fever, persistent cough, and increased breathing difficulty during the previous week. Antibiotics and an inhaler for asthma have failed to relieve any of these symptoms.

After being admitted to hospital, his condition deteriorated rapidly, and he developed respiratory failure, requiring external assistance for the heart and lungs to function properly, otherwise known as extracorporeal oxygen membrane, or EKMO for short, plus intravenous antibiotics and .

Ten days later his condition became critical and he developed severe muscle weakness (myopathy) as a result of his critical illness and steroid treatment, which required a long c.

During the recovery, he discovered that he had recently started to vaporize and that he had done this quite often, using two different types of liquid e-cigarettes. The ingredients mentioned for the two evaporation liquids were the same, except for the unnamed aromas.

He smoked cannabis, he said, but not for a year. And he has not been in contact with animal farms or birds or recently traveled abroad – factors implicated in allergic respiratory reactions.

His lung scans and biopsy specimens were consistent with hypersensitive pneumonitis and he was discharged 35 days after being admitted to hospital but still on steroids.

Almost 2 months after he was first admitted, he still had symptoms. When doctors tested his skin reactivity with a small amount of evaporation fluid, he deteriorated, taking blood samples and analyzing both evaporation fluids to see if there were any possible chemical triggers.

The boy seemed to have more antibodies to one of the two fluids, raising the possibility that this was the source of his reaction.

After 14 months, his symptoms cleared and his lungs returned to normal.

This is just one case and it is not known exactly what triggered the boy's condition.

But the authors conclude: “There are two important lessons here. The first is always to consider e-cigarette reaction in someone who has atypical respiratory disease. The second is that we think e-cigarettes are "much safer than tobacco" at our peril. “

Newspaper information: Archives of childhood diseases

For more details, click on that link: http://adc.bmj.com/lookup/doi/10.1136 / Archdischild-2019-317889

Source: Archives of childhood diseases

<! –

comment (s) on

->

………………………….. Ad …………….. ……………


Source link